Patient : Hello, I've been exercising more recently for a New Year's resolution. In the last two years, I was diagnosed with "Abnormal Dysfunction of the Heart" and prescribed Bystolic. When I exercise my heart rate gets around or a little over 200 bpm on the monitor. I was given a ultrasound and my heart has no problems that were visible to the cardiologist. I've connected that my heart rate gets high with stress though and haven't been experiencing symptoms of light headedness as I had when prescribed and monitored. Should I be concerned as I continue exercising? Will this have long term affects? I saw the cardiologist multiple times after monitoring showed high rates, but I was never given a real answer as they didn't know what the problem is. Should I seek further treatment? Is it ok if I discontinue taking the medication (I've been off for months)? When monitored, Toprol had no affect and Bystolic showed some but not tremendous. I'm 21 years old, and usually have normal to low blood pressure. My family history has tachycardia and arrhythmia in my grandmother as she aged.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.